Alert archive / Minnesota / Small Craft Advisories in 2021
Small Craft Advisory 45, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at Jul 14, 2021, 10:10 AM CDT. It took effect at Jul 14, 2021, 2:00 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2021, 10:10 AM CDT (15:10 UTC)
- In effect from
- Jul 14, 2021, 2:00 PM CDT
- Expired
- Jul 14, 2021, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted.
683 WHUS73 KDLH 141510 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 1010 AM CDT Wed Jul 14 2021 LSZ143>146-150000- /O.NEW.KDLH.SC.Y.0045.210714T1900Z-210715T0000Z/ Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- 1010 AM CDT Wed Jul 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * WHAT...Northeast winds 10 to 15 knots with gusts to 25 knots and waves 2 to 4 feet. * WHERE...Silver Bay Harbor to Two Harbors MN, Two Harbors to Duluth MN, Duluth MN to Port Wing WI and Port Wing to Sand Island WI. * WHEN...From 2 PM this afternoon to 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
1 follow-up statement
101 WHUS73 KDLH 142354 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 654 PM CDT Wed Jul 14 2021 LSZ143>146-150100- /O.EXP.KDLH.SC.Y.0045.000000T0000Z-210715T0000Z/ Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- 654 PM CDT Wed Jul 14 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Winds and waves have reduced. Therefore, the Small Craft Advisory will expire. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Jul 14, 6:30 AM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jul 14, 6:30 AM CDT, 3 hours 40 minutes before
Area Forecast Discussion National Weather Service Duluth MN 630 AM CDT Wed Jul 14 2021 .DISCUSSION...(Today through Tuesday) Issued at 414 AM CDT Wed Jul 14 2021 Summary: There is a chance for some showers and storms this afternoon and evening with the better odds over NW WI. Some storms could be severe with heavy downpours at times. Hazy and smokey conditions continue through into Friday morning. Warmer temperatures will begin working their way back into the region as we head into Friday with highs in the lower 90s by Monday. The main focus in the near term is the chance for showers and storms across portions of the Northland today. A potent upper level trough is currently moving across the Northern Plains this morning. Satellite and radar depict a large complex of storms traversing across SD and NE. This ongoing convection is slightly slower than previously forecasted and further south. As such we have delayed the onset of precipitation and lowered the precipitation chances across our northern counties. With the system now slightly further south we won't be getting quite the high dewpoints that we were expecting previously. Dewpoints will still manage to climb into the 60s for northern WI and with daytime heating we should generate MUCAPEs near 800 J/Kg. Bulk shear is also supportive of some severe weather with values near 40 kts. Primary threat remains damaging winds. Steep low level lapse rates combined with increasing pressure gradient of the surface low headed towards Lake Michigan could produce outflows of 60 mph. Hail remains possible as well but the mid level lapse rates are looking less favorable for hail growth at this time. Tornado threat still cannot be fully ruled out due to the LCL heights remaining around 1000 ft and slight turning in the lower 3km of the hodograph. With the preponderance of forcing now further to our south the SPC has downgraded our severe risk category. Price remains in a slight risk with the counties further north in a marginal risk. In addition to the severe weather WPC does have NW WI highlighted in a marginal risk for excessive rainfall. The deepening low will have a strong low level jet feeding into it however, the deepest moisture content is projected to remain south of our CWA. A few models are showing PW near 1.5 inches through the column which is slightly above the climatological average for this time of year. Due to how dry we have been this season we expect most of the soil to quickly absorb the falling moisture. Any spots that do manage to receive multiple rounds of storms may be under the threat for flash flooding. Storms exit the area Wednesday night as a surface high pressure sets up over the area. Thursday will be the coolest day going forward with seasonable temperatures in the upper 70s to lower 80s. The long range guidance does not look promising for precipitation. High pressure remains over the region with upper level ridging perturbing from the southwest. Temperatures will continue to climb with the Northland hitting highs in the 90s by Monday. At this point in time there does not look to be much of a signal for any cooling amongst the 00Z suite of global models. Lastly, haze and smoke are expected to continue today through Friday. There is currently an Air Quality Alert out for most of northern MN. Intermittent reduced visibility from smoke will be possible. A surface high pressure building over central MN Thursday will begin to shift the surface winds to out of the west and shuffle the near surface air east. However, we may still see some hazy skies due to the wildfires over the West Coast. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 629 AM CDT Wed Jul 14 2021 Early morning fog is still lingering over HIB/BRD/HYR but is expected to dissipate quickly this morning. Satellite reveals upper level clouds encroaching from the west ahead of the approaching weather system. This afternoon showers and storms will enter from the southwest possibly impacting BRD first. The system will then move east throughout the afternoon and into the evening with HYR standing the best chance of seeing weather on station. There is a marginal risk that the terminal sees severe weather with damaging winds being the primary threat. Hazy conditions will be off an on throughout he forecast period. Overnight showers and storms will clear out with the chance of fog developing once again. && .MARINE... Issued at 414 AM CDT Wed Jul 14 2021 Northeast winds will stream across the Lake today. A low pressure system moving towards Lake Michigan this afternoon will see an increased pressure gradient over the Lake and may amplify the northeast winds a bit. The strongest winds will likely be near the head of the Lake with speeds around 10-15 kts and an occasional gust in the lower 20s. Wave heights are expected to remain less than 3 ft. Depending on how the low tracks through the early morning hours we may need to upgrade the winds and reassess the need for a Small Craft Advisory near the head of the Lake. Additionally, this afternoon the South Shore could see some showers and thunderstorms. High pressure builds in behind the departing weather system Thursday morning with light winds flowing across the Lake. && .PRELIMINARY POINT TEMPS/POPS... DLH 76 56 79 56 / 20 20 10 0 INL 80 53 83 55 / 10 0 0 0 BRD 79 56 82 57 / 30 10 10 0 HYR 82 55 79 50 / 60 50 10 0 ASX 76 56 77 53 / 30 30 10 0 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && DISCUSSION...Britt AVIATION...Britt MARINE...Britt
Hazardous weather outlook, Jul 14, 4:49 AM CDT, 5 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 449 AM CDT Wed Jul 14 2021 MNZ037-038-WIZ001>004-006>009-151000- Carlton/South St. Louis-Pine-Douglas-Bayfield-Ashland-Iron- Burnett-Washburn-Sawyer-Price- 449 AM CDT Wed Jul 14 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Today and Tonight Thunderstorms will be possible this afternoon through early Thursday morning. Storms may be strong to severe across much of northwest Wisconsin and adjacent areas of northeastern Minnesota. Frequent cloud-to-ground lightning, hail up to the size of half-dollars, damaging wind gusts to 60 mph, and torrential rainfall which may lead to localized minor flooding are the main threats from the strongest storms Wednesday. A few brief, weak tornadoes cannot entirely be ruled out. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Skywarn spotters may be needed this afternoon and evening. MNZ010>012-018>021-025-026-033>036-151000- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin- 449 AM CDT Wed Jul 14 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota. .DAY ONE...Today and Tonight Smoke from wildfires in Ontario and Manitoba will persist over much of northeast Minnesota today and tonight. An Air Quality Alert remains in effect for much of northeast Minnesota. A few non-severe thunderstorms will be possible this afternoon and evening along and south of the Iron Range. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Smoke across the Northland will persist through Friday and may result in health effects for those outdoors. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed today or tonight. LSZ121-140>148-150-151000- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 449 AM CDT Wed Jul 14 2021 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...Today and Tonight Thunderstorms are possible this afternoon through Thursday morning, mainly over the South Shore waters. Wind gusts of 30 to 40 knots, small hail, frequent cloud-to-water lightning, and torrential rainfall which may reduce visibility to less than 1 mile are the main threats. Strong northeast winds are expected this afternoon and evening over the southwest arm of Lake Superior and areas farther east along the South Shore. Small Craft Advisories may eventually be needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. BJH More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 10:43 AM CDT | Beach Hazards Statement | DLH | Carlton, Saint Louis | 10 hr |
| Jul 14, 1:21 PM CDT | Special Weather Statement | DLH | Price, Sawyer, Washburn | 24 min |
| Jul 14, 1:56 PM CDT | Special Weather Statement | DLH | Washburn | 19 min |
| Jul 14, 2:21 PM CDT | Special Weather Statement | DLH | Washburn | 24 min |
| Jul 14, 2:54 PM CDT | Flash Flood Warning | DLH | Washburn | 3 hr |
Nearby
Small Craft Advisories in Minnesota, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.